MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MEDTRONIC AORTIC PUNCH; INSTRUMENTS, SURGICAL, CARDIOVASCULAR

MEDTRONIC HEART VALVES DIVISION MEDTRONIC AORTIC PUNCH; INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Model Number APU540
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that prior to use of these 6 aortic punches, it was reported that the packaging of the aortic punches had debonded from the plastic packaging, making the devices not sterile as they were open and no longer sealed.It was stated that the aortic punches were at the facility for about 20 days and only the outer box packaging was checked upon arrival at the facility.It was reported that the aortic punches were stored at room temperature with good ventilation and all 6 aortic punches in the box experienced the same de-bonding issue.The devices were not used.No patient involvement was reported.

Brand Name
MEDTRONIC AORTIC PUNCH
Common Device Name
INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19674161
Report Number2025587-2024-03793
Device Sequence Number6587515
Product Code DWS
UDI-Device Identifier00763000122232
UDI-Public00763000122232
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K800122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2025
Device Model NumberAPU540
Device Catalogue NumberAPU540
Device Lot Number227344531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Initial Report FDA Received Date07/04/2024
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown